November 24, 2010
Bridget was always a healthy, happy child. She, like most 17 year old girls, had dreams. She was active in sports and loved participating, but being surrounded by children was where she was truly in her element. Her affinity for children was unquestionable. She knew what she was going to do with her life. She would become an elementary school teacher. The responsibility of molding young inquisitive minds was not frightening to her; she looked forward to accepting the challenge.
23 January 2007, Bridget had her first injection of Gardasil together with Hep A and Menactra. On the 4th of April, she got the second Gardasil injection. Then, in July, just a couple of weeks before Bridget was scheduled to get her final Gardasil shot, she contracted pneumonia. The situation became serious enough to rush her to the emergency room.
Bridget became so ill it took oxygen tanks to keep her alive. Her mother thought she was going to lose her. Luckily, this was not the case. Bridget recovered. By the 25th of July, she was well enough to keep her appointment for the third and final Gardasil injection. At this point, her mom thought it might be a good idea to postpone the third injection until Bridget was completely recovered.
When her mom expressed her concern to the doctor, she was assured it would be no problem. Bridget took the final Gardasil injection along with another Hep A shot. Shortly after, Bridget began to exhibit a host of symptoms.
Over a period of time, Bridget began to lose her hair, experience chronic sinus infections, migraines, dizziness and brain fog. She started experiencing unusual weight gain, episodes of dyslexia and severe PMS. By November, she began experiencing menstrual problems. Mysterious symptoms continued to appear.
In December 2008, Bridget was again admitted to the emergency room; this time with vomiting and diarrhea so severe she had become dehydrated. August 2009, Bridget had another trip to the emergency room with the same problem.
By January 2009, it was apparent that something was seriously wrong. Bridget’s family got no answers from the medical community. No one seemed to know what was causing Bridget’s mysterious ailments.
Desperate for answers, Mom turned to the internet to research possibilities. She searched for the symptoms Bridget had been experiencing. Imagine her surprise when most of Bridget’s symptoms appeared on sites discussing menopause. How could this be? Her daughter was only 19! Surely she could not be experiencing menopause!